Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

May 3, 2021Schuyler County, Illinois

NWS Lincoln, IL issued this special weather statement at May 3, 2021, 4:10 PM CDT for Schuyler County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 4:10 PM CDT (21:10 UTC)
Expired
May 3, 2021, 4:45 PM CDT
In force
35 min
Issued by
NWS Lincoln, IL

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 112 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WWUS83 KILX 032110
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
410 PM CDT Mon May 3 2021
 
ILZ036-040-032145-
Schuyler-Fulton-
410 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON AND
NORTHWESTERN SCHUYLER COUNTIES UNTIL 445 PM CDT...

At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Littleton, or 7 miles northwest of Rushville, moving east at 30 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Rushville, Littleton, Camden and Ray. 

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Illinois.

LAT...LON 4028 9080 4028 9037 4012 9038 4010 9070
      4011 9071 4011 9079
TIME...MOT...LOC 2110Z 265DEG 27KT 4019 9066 

$$

37

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 3, 2:22 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 3, 2:22 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
222 PM CDT Mon May 3 2021

.SYNOPSIS...
Issued at 222 PM CDT Mon May 3 2021

A frontal system tracking southeast across the state will bring
the threat of strong to severe thunderstorms into this evening.
Rain showers and a few thunderstorms will linger through Tuesday,
especially for areas east of the IL River. Cooler than normal
temperatures will continue into midweek.

&&

.SHORT TERM...(This evening through Tuesday)
ISSUED AT 222 PM CDT Mon May 3 2021

Forecast challenge in the short term remains convective trends
through this evening. Latest satellite trend show increasing
sunshine over west central IL, ahead of a shortwave/remnant MCV
tracking east through northeast MO. This should allow for
continued destabilization through early this evening, and with
increasing wind fields aloft due to the approach of the shortwave,
deep layer shear will grow to around 45 kt. Ascent associated
with the MCV and weak surface wave should allow scattered
convection late this afternoon and evening, with CAMs continuing
to focus on areas north of a Jacksonville to Paris line for
discrete cells and line segments. Damaging wind gusts will be the
main threat, but the tornado threat is non- zero due to locally
enhanced effective SRH downstream of the MCV. Expect a weakening
trend as we head into mid evening with increasing stabilization
when the storms track into far eastern and southeast IL. SPC has
removed the enhanced risk for southern IL tonight, keeping the
entire CWA in a slight risk.

Will likely see a lull in precip late tonight as the surface front
pushes into the Ohio Valley. However additional low pressure
development along the front to our south should send another round
of rain with embedded thunderstorms northeast, primarily affecting
areas east of I-55 on Tuesday.

&&

.LONG TERM...(Tuesday night through Monday)
ISSUED AT 222 PM CDT Mon May 3 2021

Wednesday will see a break between systems, as a brief period of
zonal flow aloft with high pressure at the surface shifts across
the Midwest. While the airmass remains cool, a return of sunshine
should boost highs into the low and mid 60s. A shortwave and weak
surface reflection moving through on Thursday will bring scattered
showers and cooler temperatures. Northwest flow behind this system
will keep seasonably cool air around for Friday. The active
pattern will see a warm front develop to our southwest Friday
night and track northeast into the area on Saturday. This appears
to be a more substantial system with a potential for heavy rain
and strong storms, depending on how the details play out next
weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1211 PM CDT Mon May 3 2021

Ceilings have recently risen to MVFR, and will likely see a
window of VFR this afternoon. However a cold front pushing in from
the northwest will bring scattered thunderstorms for the late
afternoon and evening and have tempo groups for this to MVFR,
though brief LIFR and gusty/damaging winds are possible if a
stronger storm hits a terminal. Several hours of MVFR ceilings are
likely behind the storms, before ceilings lower to IFR overnight.
These may persist towards midday Tuesday with some guidance
raising ceilings to MVFR by late morning. Winds outside of storms
will generally be near 10 kt from the southwest this afternoon
and veering west behind the front, then northwest later this
evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...25
SHORT TERM...25
LONG TERM...25
AVIATION...25
Hazardous weather outlook, May 3, 3:15 PM CDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
315 PM CDT Mon May 3 2021

ILZ027>031-036-037-040-041-041100-
Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell-
Woodford-
315 PM CDT Mon May 3 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Thunderstorms are likely through sunset as a weather system moves
east across the area through sunset. These storms could be
severe, with hail 1 to 2 inches in diameter and damaging winds of
60 to 70 mph. Isolated tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Isolated thunderstorms are possible Thursday afternoon and again
from Saturday afternoon through Sunday. The risk of severe storms
is low during this time, though lightning hazards exist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through 7 pm.

ILZ038-042>057-061-041100-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-
Vermilion-
315 PM CDT Mon May 3 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Thunderstorms are likely across central Illinois as a weather
system moves east across the area late this afternoon through
mid evening. These storms could be severe, with hail 1 to 2 inch
diameter and damaging winds of 60 to 70 mph. A brief tornado
touchdown is also possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Isolated thunderstorms are possible on Tuesday, Thursday
afternoon and again from Saturday afternoon through Sunday.
The risk of severe storms is low during this time, though
lightning hazards exist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed between 6 and 10 pm.

ILZ062-063-066>068-071>073-041100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
315 PM CDT Mon May 3 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Thunderstorms are likely across southeast Illinois tonight as a
weather system moves east across the area. These storms could be
severe, with hail 1 to 2 inch diameter, damaging winds of 60 to
70 mph and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Isolated thunderstorms are possible on Tuesday and Tuesday
evening, and again Thursday afternoon. More isolated thunderstorms
are possible Saturday afternoon through Sunday. Severe storm risk
is low during this time, though lightning hazards exist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required between 8 pm and 1 am tonight.

07

In the hours before

Special weather statement, May 3, 3:31 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Lincoln IL
331 PM CDT Mon May 3 2021

ILZ027-032100-
Knox-
331 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 400 PM CDT...

At 330 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millersburg to near Burgess to near
Kirkwood. Movement was east at 45 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Galesburg, Abingdon, Knoxville, Wataga, Oneida, Altona, Victoria,
Maquon, Rio, Gilson, East Galesburg, Henderson, Galesburg Airport,
Delong and Dahinda.

This includes Interstate 74 between mile markers 34 and 60.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Illinois.

LAT...LON 4115 9007 4114 9007 4080 9013 4077 9044
      4115 9044
TIME...MOT...LOC 2030Z 258DEG 39KT 4126 9077 4107 9064 4086 9069

37
Special weather statement, May 3, 4:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
410 PM CDT Mon May 3 2021

ILZ036-040-032145-
Schuyler-Fulton-
410 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON AND
NORTHWESTERN SCHUYLER COUNTIES UNTIL 445 PM CDT...

At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Littleton, or 7 miles northwest of Rushville, moving east at 30 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Rushville, Littleton, Camden and Ray.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Illinois.

LAT...LON 4028 9080 4028 9037 4012 9038 4010 9070
      4011 9071 4011 9079
TIME...MOT...LOC 2110Z 265DEG 27KT 4019 9066

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:31 PM CDTSpecial Weather StatementILXKnox29 min
May 3, 3:59 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Schuyler46 min
May 3, 4:30 PM CDTSpecial Weather StatementILXFulton30 min
May 3, 4:43 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon, Schuyler47 min
May 3, 4:50 PM CDTTornado WarningILXCass, Morgan25 min
May 3, 5:00 PM CDTSpecial Weather StatementILXMason, Menard30 min
May 3, 5:08 PM CDTTornado WarningILXCass, Menard, Morgan, Sangamon37 min
May 3, 5:17 PM CDTSevere Thunderstorm WarningILXCass, Logan, Mason, Menard43 min
May 3, 5:25 PM CDTSevere Thunderstorm WarningILXMorgan, Scott33 min
May 3, 5:30 PM CDTTornado Warning Tornado observedILXMenard, Sangamon30 min
May 3, 5:52 PM CDTTornado WarningILXLogan, Menard, Sangamon23 min
May 3, 6:02 PM CDTSpecial Weather StatementILXLogan43 min
May 3, 6:16 PM CDTTornado Warning Tornado observedILXChristian, Logan, Macon, Sangamon29 min
May 3, 6:37 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon53 min
May 3, 6:42 PM CDTTornado Warning Tornado observedILXMacon33 min
May 3, 6:54 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon51 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.